I began experiencing what I thought was a UTI 4 weeks ago. I noticed that I was needing to urinate much more frequently than usual. I had experienced this before during previous pregnancies and would be prescribed antibiotics which would immediately alleviate the symptoms and clear the infection. I called my doctor who prescribed amoxicillin -- I will admit that I did not consistently take the antibiotic although I did eventually finish the cycle. The infection appeared to have cleared only to return with a vengeance just a few days later. I called my general practitioner, explained my symptoms which included the very urgent need to urinate frequently, the feeling of a full bladder even after urinating and the need to urinate even more frequently at night. He prescribed Macrobid for 5 days. The symptoms persisted. I called my doctor once more and he had me go in for a visit. My urinalysis was negative but he ordered a urine culture. After 48 hours, my culture yielded abnormal levels of nitrites, leukocytes and a slightly elevated level of protein in the urine. The doctor then prescribed Levaquin (500mg twice per day). After 5 days of taking the Levaquin, I still had no relief and began to exhibit symptoms of an adverse reaction to it, including hallucinations, pain in the tendons and muscles and depression. I went back to the doctor, explained the situation and he told me to discontinue the use of the antibiotic. He conducted yet another urinalysis which came back negative and a urine culture -- results are still pending. I am still very uncomfortable, and my only symptoms are the persistent feeling of a full bladder even after urinating, the need to urinate frequently, especially at night. I have no pain in my back, no fever, no chills. I also had an ultrasound done -- I had free fluid in the cul de sac, some fluid in the endometrial lining and a slight thickening of the bladder lining. The doctor said this didn't indicate anything. He did mention the possibility of interstitial cystitis. Any ideas or suggestions?View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.